Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A new functional equation of Pexider type related to the complex exponential function


Authors: Hiroshi Haruki and Themistocles M. Rassias
Journal: Trans. Amer. Math. Soc. 347 (1995), 3111-3119
MSC: Primary 39B32; Secondary 30D05
DOI: https://doi.org/10.1090/S0002-9947-1995-1273494-2
MathSciNet review: 1273494
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this paper is to solve a new functional equation, characteristic for the complex exponential function, which contains four unknown entire functions and to solve, as an application, three further functional equations.


References [Enhancements On Off] (What's this?)

  • [1] J. Aczél, Lectures on functional equations and their applications, Academic Press, New York and London, 1966. MR 0208210 (34:8020)
  • [2] J. Aczél and J. Dhombres, Functional equations in several variables, Cambridge Univ. Press, Cambridge, New York, and Melbourne, 1989. MR 1004465 (90h:39001)
  • [3] J. Aczél and H. Haruki, Commentary, Einar Hille's Collected Works (R. R. Kallman, ed.), The MIT Press, Cambridge, Mass, and London, England, 1975, pp. 651-658. MR 0457122 (56:15341)
  • [4] J. Aczél, Private communication.
  • [5] -, On a generalization of the functional equation of Pexider, Publ. Inst. Math. (Beograd) 4 (1964), 77-80. MR 0172020 (30:2246)
  • [6] -, Review for [9], Zbl. 139 (1968), 97.
  • [7] L. V. Ahlfors, Complex analysis, 2nd ed., McGraw-Hill, New York, 1966. MR 510197 (80c:30001)
  • [8] R. B. Burckel, An introduction to classical complex analysis, Vol. 1, Academic Press, New York and San Francisco, 1979. MR 555733 (81d:30001)
  • [9] H. Haruki, Studies on certain functional equations from the standpoint of analytic function theory, Sci. Rep. Osaka Univ. 14 (1965), 1-40.
  • [10] -, A famous definite integral, Math. Notae 24 (1974), 23-25. MR 0404901 (53:8700)
  • [11] -, On a functional equation of Pexider type, Aequationes Math. 36 (1988), 1-19. MR 959790 (89k:39017)
  • [12] M. Heins, Complex function theory, Academic Press, New York and London, 1968. MR 0239054 (39:413)
  • [13] E. Hille, A Pythagorean functional equation, Ann. of Math. 24 (1923), 175-180.
  • [14] -, A class of functional equations, Ann. of Math. 29 (1928), 215-222.
  • [15] J. Klippert, A note on an analytic logarithm, Amer. Math. Monthly 88 (1981), 347. MR 1539685
  • [16] Z. Nehari, Introduction to complex analysis, Allyn and Bacon, Boston, Mass., 1969. MR 0224780 (37:379)
  • [17] R. Nevanlinna and V. Paatero, Introduction to complex analysis, Addison-Wesley, Reading, Mass., 1964. MR 0239056 (39:415)
  • [18] A. M. Ostrowski, Über die Funktionalgleichung der Exponentialfunktion und verwandte Funktionalgleichungen, Jber. Deutsch. Math.-Verein 38 (1929), 54-62.
  • [19] R. M. Robinson, A curious trigonometric identity, Amer. Math. Monthly 64 (1957), 83-85. MR 0082549 (18:568f)
  • [20] T. Sato, On the functional equality $ \vert f(x + iy)\vert = \vert f(x)\vert\vert f(iy)\vert$, J. College Arts Sci. Chiba Univ. 4 (1963), 9-10. MR 0185296 (32:2764)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 39B32, 30D05

Retrieve articles in all journals with MSC: 39B32, 30D05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1995-1273494-2
Keywords: Complex exponential function, functional equation of Pexider type, Hille's functional equation, Robinson's functional equation
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society